Arkansas, 2017

Flood in Arkansas, January 19 to 25, 2017

January 19 to 25, 2017 · NWS LZK · 1 event in 1 county or zone

Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. 16 feet.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. Flooding was minor as it crested at 9.16 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 19, 3:27 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 19, 3:27 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
327 AM CST Thu Jan 19 2017

.SHORT TERM...Today Through Friday Night
Frontal boundary remains stalled from northern Mississippi through
southeast Arkansas and into Central Louisiana this morning. Low
pressure forming along the front is located in the vicinity of
west central Louisiana. The low will give the frontal boundary a
push out of the region later today, but not before additional
showers affect central and eastern Arkansas. Isolated
thunderstorms are possible, but these will most likely be in the
vicinity of or a little north of the frontal boundary. Fog will
continue to be an issue as well.

Precipitation will diminish into the late morning and afternoon
hours as drier air advects in behind the frontal boundary. Upper
trough moving out of the big bend area of Texas should send any
deep layer moisture out of the region tonight and Friday. However,
low levels will remain pretty saturated, which should allow for
low clouds and fog again tonight and early Friday.

Friday should be dry and warm, with highs in the lower 60s to
lower 70s across the area.
&&

.LONG TERM...Saturday Through Wednesday
An upper low pressure system will be in the Plains to begin the long
term period with another trough over the western U.S. The Plains
upper low moves into the upper Midwest by Saturday night and a
closed low develops over the Texas Panhandle which moves into
southern Arkansas Sunday. This low intensifies and moves up the east
coast Monday and Tuesday. Southwest flow will develop over Arkansas
Tuesday and Wednesday.

A pair of cold fronts will move through Arkansas during the weekend.
This will bring good chances of showers and thunderstorms through
Sunday. Models are being consistent bringing the upper low through
south Arkansas and this could mean some strong to severe
thunderstorms over the area Sunday. Surface high pressure moves into
the area for Monday and Tuesday with dry weather. A weak cold front
moves through Wednesday, but do not expect any rain with this front
at this time. Near normal to above normal temperatures are expected
through the period.
&&

.FIRE WEATHER...
No significant fire weather issues are expected the next seven
days. Humidity will remain above 50 percent. Over the next couple
of days...mixing heights will average less than 2000 feet due to a
strong inversion and associated cloud cover.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     57  49  64  50 /  50  20  10  10
Camden AR         62  52  72  53 /  50  10  10  20
Harrison AR       57  47  64  48 /  30  10  10  10
Hot Springs AR    59  50  67  51 /  30  10  10  20
Little Rock   AR  59  51  68  51 /  50  10  10  20
Monticello AR     64  53  72  55 /  80  10  10  20
Mount Ida AR      60  50  67  51 /  20  10  10  20
Mountain Home AR  55  47  63  48 /  40  10  10  10
Newport AR        56  49  65  52 /  60  20  10  20
Pine Bluff AR     60  52  70  53 /  60  10  10  20
Russellville AR   59  48  67  48 /  30  10  10  10
Searcy AR         58  49  67  50 /  60  20  10  20
Stuttgart AR      59  52  69  52 /  70  20  10  20
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...57 / Long Term...51
Hazardous weather outlook, Jan 19, 4:58 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 AM CST THU JAN 19 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
458 AM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL REDUCE VISIBILITY TO LESS THAN ONE MILE AT
TIMES. THE FOG WILL SCATTER OUT AFTER SUNRISE. HOWEVER...
IT IS EXPECTED TO REDEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COUPLE OF STORM SYSTEMS WILL MOVE THROUGH ARKANSAS THIS WEEKEND.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS IN SOUTHEAST
ARKANSAS LATE SATURDAY INTO SUNDAY WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. DETAILS WILL BECOME MORE CLEAR AS ADDITIONAL
DATA ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

57/51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
January 19, 5:00 AM CST to January 25, 6:00 PM CST
Where
Woodruff County, 1.06 mi W of Riverside to 0.4 mi WNW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.283, -91.249

Heavy rain in northeast Arkansas brought flooding to the Cache River at Patterson 1/19 to 1/25. Flooding was minor as it only crested at 9.16 feet. Flood stage is 9 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, January 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677955.